Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 73, NWS Pueblo, CO

June 25, 2006Fremont County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 25, 2006, 2:27 PM MDT for Fremont County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2006, 2:27 PM MDT (20:27 UTC)
Expired
Jun 25, 2006, 3:12 PM MDT
In force
45 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Fremont County, CO

The radar

The Pueblo radar (KPUX), 96 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 252026
SVRPUB
COC043-252130-
/O.NEW.KPUB.SV.W.0073.060625T2027Z-060625T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
227 PM MDT SUN JUN 25 2006

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FREMONT COUNTY IN CENTRAL COLORADO...

* UNTIL 330 PM MDT...

* AT 223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 18
  MILES NORTH OF ROYAL GORGE...OR ABOUT 34 MILES WEST OF COLORADO
  SPRINGS...AND MOVING SOUTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROYAL GORGE.
  ROCKVALE.
  FLORENCE.
  CANON CITY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3868 10526 3869 10553 3830 10539 3834 10496

$$
3 follow-up statements
000 
WWUS55 KPUB 252041
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
240 PM MDT SUN JUN 25 2006

COC043-252130-
/O.CON.KPUB.SV.W.0073.000000T0000Z-060625T2130Z/
FREMONT CO-
240 PM MDT SUN JUN 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR EASTERN FREMONT COUNTY...

AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 14 MILES NORTH OF ROYAL GORGE...OR 37 MILES SOUTHWEST OF
COLORADO SPRINGS...MOVING SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ROYAL GORGE.
  WILLIAMSBURG.
  ROCKVALE.
  LINCOLN PARK.
  FLORENCE.
  COAL CREEK.
  CANON CITY.

LAT...LON 3868 10526 3869 10553 3830 10539 3834 10496

$$
000 
WWUS55 KPUB 252100
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
300 PM MDT SUN JUN 25 2006

COC043-252130-
/O.CON.KPUB.SV.W.0073.000000T0000Z-060625T2130Z/
FREMONT CO-
300 PM MDT SUN JUN 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR EASTERN FREMONT COUNTY...

AT 256 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 17 MILES NORTHWEST OF ROYAL GORGE...OR 43
MILES SOUTHWEST OF COLORADO SPRINGS...MOVING SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  WILLIAMSBURG.
  ROYAL GORGE.
  ROCKVALE.
  LINCOLN PARK.
  FLORENCE.
  COAL CREEK.
  CANON CITY.

LAT...LON 3868 10526 3868 10566 3829 10553 3834 10496

$$
000 
WWUS55 KPUB 252112
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
312 PM MDT SUN JUN 25 2006

COC043-252122-
/O.CAN.KPUB.SV.W.0073.000000T0000Z-060625T2130Z/
FREMONT CO-
312 PM MDT SUN JUN 25 2006

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EASTERN
FREMONT COUNTY...

THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING
MAY STILL BE IN THE AREA.

LAT...LON 3868 10526 3868 10566 3829 10553 3834 10496

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:11 PM MDT, 16 minutes earlier.

Area forecast discussion, Jun 25, 2:11 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
211 PM MDT SUN JUN 25 2006

.SHORT TERM...
...MAIN CONCERN IS TSRA RETURNING TO THE C AND SW MTNS AND
   ASSOCIATED FIRE WX CONCERNS...

CURRENTLY...RIDGE ALOFT CONTINUES TO MOVE TO THE WEST...AND IS NOW
LOCATED OVER C NEVADA. THIS IS ALLOWING MOISTURE TO WORK ITS WAY
WEST INTO THE MTNS. RADAR AT THE NOON HOUR WAS INDICATING TSRA AS
FAR W AS THE C MTNS AND E SLOPES OF THE SW MTNS.

REST OF TODAY...DRIER AIR WILL SLOWLY WORK ITS FROM EAST TO WEST
OVER THE PLAINS DECREASING THE CHANCE OF PRECIP ON THE FAR EAST
PLAINS. BEST CHANCE OF POPS BY LATE THIS AFTERNOON WILL BE ON THE
E FACING SLOPES OF THE MOUNTAINS...ESPECIALLY THE SANGRES AND
PIKES PEAK/FRONT RANGE REGION. SINCE AMPLE LLVL MSTR IS STILL
AVAILABLE ALONG WITH SOME SHEAR...A FEW STRONG STORMS WILL BE
POSSIBLE MAINLY OVER THE FAR S SXNS OF THE SANGRES.

TONIGHT...TSRA SHOULD CONTINUE INTO MID EVENING BEFORE GRADUALLY
DYING OFF. SKIES SHOULD BECOME MOSTLY CLEAR AND IT SHOULD BE A
REFRESHINGLY COOL NIGHT. WITH THE DEEPENING EASTERLY FLOW OVER THE
INTERIOR MTNS...THE LWR LVL MSTR WILL CONTINUE TO INCREASE OVER THE
HIGHER TRRN.

TOMORROW...SHOULD SEE SCTD TSRA ALL AREAS OF THE HIER TRRN. WITH THE
SJU MTNS...AND LESSER EXTENT THE C MTNS...IN DROUGHT
CONDITIONS...AND ALONG W/COORD WITH NWS GJT...HAVE ISSUED A FIRE WX
WATCH FOR THE SW AND C MTN REGION. THIS WATCH IS FOR DRY
LTG...ESPECIALLY EARLY IN THE PERIOD. THIS LTG ACTIVITY WILL HAVE
THE POTENTIAL TO START NEW FIRES...ESPECIALLY IN THE SW MTN REGION.
ON THE PLAINS...PRECIP WILL BE RESTRICTED TO MAINLY THE I-25
CORRIDOR REGION WITH THE LLVL NE FLOW AND NW FLOW ALOFT. /HODANISH

.LONG TERM...
FORECAST CHALLENGE WILL BE TIMING OF SHORTWAVES AND SHALLOW COLD
FRONT THROUGH THE SE PLAINS AND ITS AFFECT ON TEMPS/POPS...

LARGE UPPER RIDGE REMAINS OVER THE WESTERN US WITH A TROF TO OUR
EAST. THIS KEEPS SE CO UNDER NORTHWEST FLOW ALOFT THROUGH MUCH OF
THE EXTENDED. LATEST MODELS HAVE SLOWED THE PROGRESS OF THE COLD
FRONT INTO SE CO ON TUESDAY...WITH NAM-WRF INDICATING AXIS OF 50+
DEW POINTS REMAINING ACROSS NE/NRN KS. AHEAD OF THIS
BOUNDARY...DEW POINTS ACROSS SE CO REMAIN IN THE 40S...AND EVEN
THE MOUNTAINS HOLD ON TO ENOUGH LOW LVL MOISTURE TO WARRANT
ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS. WITH THE LOWER DEW
POINTS...CAPES RANGE FROM 200-1000 J/KG WITH THE HIGHEST READINGS
OVER THE MOUNTAINS. 0-6 KM BULK SHEARS REMAIN AROUND 20-30KTS SO
NOT ANTICIPATING MUCH IN THE WAY OF SEVERE THUNDERSTORMS...THOUGH
COULDNT RULE OUT AN ISOLATED PULSE SEVERE STORM OVER THE
MOUNTAINS PRODUCING PENNY SIZE HAIL.

A MORE DISTINCT SHORTWAVE PROGGED TO MOVE ACROSS CO ON
WEDNESDAY...MEANWHILE SHALLOW COLD FRONT BACKDOORS INTO SE CO
TUESDAY NIGHT/EARLY WEDNESDAY. SE LOW LVL FLOW ADVECTS UPPER 40S
TO LOWER 50 DEW POINTS BACK INTO THE SE PLAINS...THUS CAPES AND
BULK SHEARS SHOULD BE HIGHER. CHALLENGE THIS DAY WILL BE HOW MUCH
STABILIZATION WILL OCCUR BEHIND THE FRONT. NAM-WRF NOT SHOWING
MUCH CIN ACROSS THE SE PLAINS...AND WITH SHORTWAVE MOVING
THROUGH...SHOULD BE ABLE TO OVERCOME WHAT MEAGER CIN IS LEFT.
THUS...KEPT ISOLATED POPS RAMPING UP TO SCATTERED IN THE AFTN
ACROSS THE SE PLAINS. OUT WEST...LOW LVL MOISTURE HANGS IN
ALLOWING ISOLATED TO SCATTERED AFTN THUNDERSTORMS TO REDEVELOP
DURING THE AFTERNOON.

UPPER RIDGE SHIFTS EASTWARD FOR FRIDAY THROUGH SUNDAY...WHICH
SHOULD RESULT IN A WARMING AND DRYING TREND...ESPECIALLY FOR THE
WESTERN HALF OF THE FORECAST AREA.  -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR COZ220-COZ223.

&&

34/31
Hazardous weather outlook, Jun 25, 6:48 AM MDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
648 AM MDT SUN JUN 25 2006

COZ058>089-093>099-261300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
648 AM MDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS MOUNTAINS AND IMMEDIATE ADJACENT PLAINS EARLY THIS
AFTERNOON. STORMS WHICH DO DEVELOP WILL LIKELY REMAIN ANCHORED TO
THE HIGHER TERRAIN AS THEY MOVE SOUTH THROUGH THE EARLY EVENING
WITH NORTHERLY STEERING FLOW IN THE MIDDLE AND UPPER LEVELS OF THE
ATMOSPHERE. THE MAIN THREATS FROM THESE STORMS WILL BE GUSTY WINDS
TO AROUND 40 MPH...ALONG WITH LOCALLY HEAVY RAINFALL AND CLOUD TO
GROUND LIGHTNING. HAIL TO AROUND 1/2 INCH IN DIAMETER WILL ALSO BE
POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH
DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN
THREATS FROM ANY STORMS THAT DEVELOP WILL BE CLOUD TO GROUND
LIGHTNING...WIND GUSTS AROUND 40 MPH...AND SOME OF THE STRONGER
STORMS COULD PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE
POSSIBLE AFTER AFTER 1 PM...MAINLY ACROSS THE MOUNTAINS AND HIGH
MOUNTAIN VALLEYS.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 11:16 AM MDTFire Weather WatchPUBChaffee, Conejos, Lake, Mineral, Rio Grande, Saguache17 hr
Jun 25, 3:26 PM MDTSevere Thunderstorm WarningPUBPueblo64 min
Jun 25, 4:14 PM MDTSevere Thunderstorm WarningPUBPueblo51 min
Jun 25, 4:26 PM MDTSevere Thunderstorm WarningPUBEl Paso45 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.